Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 22, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Aug 12, 2014, 6:26 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2014, 6:26 PM CDT (23:26 UTC)
- Expired
- Aug 12, 2014, 7:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Brooks County, TX, Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1969 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
492
WUUS54 KBRO 122326
SVRBRO
TXC047-247-130000-
/O.NEW.KBRO.SV.W.0022.140812T2326Z-140813T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
626 PM CDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
EASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 700 PM CDT
* AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DESTRUCTIVE 70 MPH
WINDS...OVER WESTERN BROOKS COUNTY...MOVING SOUTHWEST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
RURAL WESTERN BROOKS COUNTY.
RURAL EASTERN JIM HOGG COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2696 9849 2701 9855 2709 9854 2713 9845
2713 9835 2705 9830
TIME...MOT...LOC 2326Z 062DEG 9KT 2707 9840
$$
JGG3 follow-up statements
745
WWUS54 KBRO 122343
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
643 PM CDT TUE AUG 12 2014
TXC047-247-130000-
/O.CON.KBRO.SV.W.0022.000000T0000Z-140813T0000Z/
JIM HOGG-BROOKS-
643 PM CDT TUE AUG 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN BROOKS AND EASTERN JIM HOGG COUNTIES...
AT 643 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 13 MILES NORTHEAST OF AGUA NUEVA...
MOVING WEST AT 15 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
DAMAGING WINDS TO 70 MPH.
LOCATIONS IN THE WARNING INCLUDE...
RURAL EASTERN JIM HOGG COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2705 9832 2696 9849 2701 9855 2709 9854
2713 9845 2713 9835
TIME...MOT...LOC 2343Z 074DEG 11KT 2705 9848
$$
JGG336
WWUS54 KBRO 122351
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
651 PM CDT TUE AUG 12 2014
TXC047-130002-
/O.CAN.KBRO.SV.W.0022.000000T0000Z-140813T0000Z/
BROOKS-
651 PM CDT TUE AUG 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROOKS COUNTY IS
CANCELLED...
LAT...LON 2711 9848 2707 9848 2700 9845 2696 9849
2701 9855 2709 9854
TIME...MOT...LOC 2352Z 074DEG 11KT 2704 9851
$$
TXC247-130000-
/O.CON.KBRO.SV.W.0022.000000T0000Z-140813T0000Z/
JIM HOGG-
651 PM CDT TUE AUG 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EASTERN JIM HOGG COUNTY...
AT 652 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 12 MILES NORTHEAST OF AGUA NUEVA...
MOVING WEST AT 15 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
DAMAGING WINDS TO 60 MPH.
LOCATIONS IN THE WARNING INCLUDE...
RURAL EASTERN JIM HOGG COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2711 9848 2707 9848 2700 9845 2696 9849
2701 9855 2709 9854
TIME...MOT...LOC 2352Z 074DEG 11KT 2704 9851
$$
JGG121
WWUS54 KBRO 122357
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
657 PM CDT TUE AUG 12 2014
TXC247-130007-
/O.EXP.KBRO.SV.W.0022.000000T0000Z-140813T0000Z/
JIM HOGG-
657 PM CDT TUE AUG 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JIM HOGG COUNTY WILL
EXPIRE AT 700 PM CDT...
THE STORMS HAVE WEAKENED TO BELOW SEVERE LIMITS. OTHER STORMS IN THE
AREA MAY BRIEFLY BECOME SEVERE THROUGH EARLY EVENING.
LAT...LON 2711 9848 2707 9848 2700 9845 2696 9849
2701 9855 2709 9854
TIME...MOT...LOC 2357Z 074DEG 11KT 2704 9853
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:00 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 12, 4:00 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 400 PM CDT TUE AUG 12 2014 .DISCUSSION...SEA BREEZE BECOMING ALIVE OVER KENEDY COUNTY. UPDATED POPS FOR THE REMAINDER OF THE AFTERNOON HIGHLIGHTING A REGION WITHIN THE COUNTIES OF KENEDY, NORTHERN HIDALGO AND BROOKS. ALSO A FEW STRONG STORMS OVER KINGSVILLE IN KLEGBERG COUNTY ARE DRIFTING SOUTHWEST AND MAY IMPACT FALFURRIAS BEFORE 5 PM IF THEY HOLD TOGETHER. WILL CONTINUE TO MONITOR THE PROGRESS OF THESE SHOWERS AND THUNDERSTORMS AS THEY MOVE WEST TO SOUTHWEST. && .PREV DISCUSSION... /ISSUED 250 PM CDT TUE AUG 12 2014/ SHORT TERM /NOW THROUGH WEDNESDAY NIGHT/...WEAKNESS IN THE MIDLEVEL RIDGE SHIFTING WEST HAS OPENED THE DOOR TO A WEAK NON- WINTER COLD FRONT MOVING THROUGH TEXAS THIS AFTERNOON. FROM THE SOUTHEAST...A WEAK MIDLEVEL INVERTED TROUGH IS MOVING INLAND NOW...CAUSING VERY WEAK STEERING FLOW ACROSS SOUTH TEXAS. THE FRONT WILL GENERALLY REMAIN STATIONARY TO THE NORTH...BUT THUNDERSTORMS ACROSS THE SOUTHERN HILL COUNTRY WILL START TO PRODUCE OUTFLOWS...WHICH WILL HAVE ENOUGH MOMENTUM TO PUSH INTO DEEP SOUTH TEXAS TONIGHT INTO TOMORROW. WITH DEEP MOISTURE IN PLACE...SHOWERS WILL DEVELOP WITH ANY OUTFLOWS...ESPECIALLY THIS EVENING FOR KHBV AND KBKS...AND LATER TOMORROW MORNING NEAR THE COAST ONCE DAYTIME HEATING ARRIVES. WITH WEAK MIDLEVEL SUPPORT...ANY THUNDERSTORM ACTIVITY WILL REMAIN ISOLATED TO MULTICELLULAR. WILL KEEP POPS DOWN AROUND 30 PERCENT FOR TOMORROW...MAINLY RIGHT ALONG THE COAST. TEMPERATURES WILL BE A DEGREE OR TWO LOWER TOMORROW DUE TO INCREASED CLOUD COVER...BUT LITTLE DIFFERENCE WILL BE NOTED BETWEEN 99 DEGREES TODAY AND 98 DEGREES TOMORROW. SHOWER ACTIVITY WILL WANE TOMORROW NIGHT WITH LOSS OF DAYTIME HEATING...WITH MINIMAL CHANCES EXPECTED WEDNESDAY NIGHT. LONG TERM /THURSDAY THROUGH MONDAY/...COLD FRONT WILL BE IN THE PROCESS OF WEAKENING AND DISSIPATING JUST NORTH OF THE AREA THURSDAY BEFORE FULLY DISSIPATING THURSDAY NIGHT. MOISTURE WILL REMAIN HIGH ENOUGH TO WARRANT A SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN THE VALLEY WHERE PWATS WILL REMAIN 1.8-1.9 INCHES. NORTH OF THE VALLEY PWATS WILL BE AROUND 1.5 INCHES AND INCREASING SUBSIDENCE ALOFT. FRIDAY THROUGH MONDAY EXPECT HOT AND DRY CONDITIONS AS MID LEVEL HIGH PRESSURE BUILDS BACK OVER THE AREA AND SUBSIDENCE ENSUES. TEMPERATURES WILL RUN A FEW DEGREES ABOVE CLIMO FOR THIS TIME OF YEAR. A SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN TIER STATES THIS WEEKEND WILL INDUCE LEE TROUGHING ACROSS THE PLAINS WHICH WILL RATCHET UP WINDS ACROSS OUR AREA AS SFC HIGH PRESSURE WILL RESIDE ACROSS THE GULF OF MEXICO. BREEZY CONDITIONS CAN BE EXPECTED SATURDAY THROUGH MONDAY. MARINE...NOW THROUGH WEDNESDAY NIGHT...LIGHT GRADIENT DURING THE NEXT 36 HOURS WILL KEEP WINDS AND SEAS LIGHT. WINDS WILL GENERALLY REMAIN BELOW 10 KTS AND SEAS 2 FEET OR LESS. THURSDAY THROUGH SATURDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE GULF WATERS THURSDAY AS A WEAK COLD FRONT DISSIPATES ACROSS THE AREA. LOW PRESSURE WILL STRENGTHEN ACROSS THE SOUTHERN PLAINS FRIDAY AND SATURDAY AND SURFACE WINDS WILL RATCHET ACCORDINGLY AS HIGH PRESSURE ACROSS THE GULF WILL INTERACT WITH AFOREMENTIONED LOW PRESSURE. SMALL CRAFT SHOULD EXERCISE CAUTION BEGINNING LATE FRIDAY AFTERNOON THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 94 78 94 / 20 30 10 20 BROWNSVILLE 78 96 77 96 / 20 30 10 20 HARLINGEN 77 98 76 97 / 20 30 10 20 MCALLEN 79 100 78 101 / 20 20 10 20 RIO GRANDE CITY 79 100 78 103 / 20 20 10 20 SOUTH PADRE ISLAND 79 90 79 88 / 20 30 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 59...SHORT TERM
Hazardous weather outlook, Aug 12, 4:38 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 438 PM CDT TUE AUG 12 2014 TXZ248>257-131200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 438 PM CDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. ANY OF THE HEAVIER OR SLOWER MOVING THUNDERSTORMS WILL CAUSE PONDING OF WATER ON AREA ROADS AND POSSIBLE NUISANCE FLOODING IN POORLY DRAINING OR LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY. ANY OF THE HEAVIER OR SLOWER MOVING THUNDERSTORMS WILL CAUSE PONDING OF WATER ON AREA ROADS AND POSSIBLE NUISANCE FLOODING IN POORLY DRAINING OR LOW LYING AREAS. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-131200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 438 PM CDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE SATURDAY THROUGH MONDAY DUE TO STRONGER WINDS AND ROUGH SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GB
In the hours before
Special weather statement, Aug 12, 4:34 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 434 PM CDT TUE AUG 12 2014 TXZ254-122200- INLAND WILLACY- 434 PM CDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS. UNTIL 500 PM CDT... AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...OVER WESTERN WILLACY COUNTY...JUST NORTH OF LASARA...MOVING SOUTHWEST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... RANCHETTE ESTATES. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && JGG
Special weather statement, Aug 12, 5:09 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 509 PM CDT TUE AUG 12 2014 TXZ253-254-122245- HIDALGO-INLAND WILLACY- 509 PM CDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... EASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. WESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS. UNTIL 545 PM CDT... AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...5 MILES SOUTHWEST OF LASARA...MOVING WEST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... LASARA. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && JGG
Special weather statement, Aug 12, 6:13 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 613 PM CDT TUE AUG 12 2014 TXZ249-250-122345- JIM HOGG-BROOKS- 613 PM CDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS. EASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS. UNTIL 645 PM CDT... AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...OVER WESTERN BROOKS COUNTY...MOVING SOUTHWEST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN BROOKS COUNTY. RURAL EASTERN JIM HOGG COUNTY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && JGG
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.